Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Are dark blotches on lower lip caused due to wine and Nepalese curry?

Jan 2014
User rating for this question
Answered by

Practicing since : 2002
Answered : 5935 Questions
I have a couple of darkish blotches on my lower lip. I am male aged 57. Last night I drank almost a bottle of white wine and had a Nepalese curry - both unusual events. Maybe related?
Posted Mon, 6 Jan 2014 in Pigmentation Problems
Answered by Dr. Kakkar S. 24 minutes later
Brief Answer: Possibility of Drug reaction(FDE) Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I would like to gather some more information from you in order to be able to help you better. How long have these been present? Are you on some drugs?like painkillers?Abdominal pain/diarrhea? I would be greatly helped if you can send me a picture of the affected area with good clarity. take care
Above answer was peer-reviewed by
Follow-up: Are dark blotches on lower lip caused due to wine and Nepalese curry? 40 minutes later
Assuming you didn't get my reply, I am on my normal regime of insulin, statins, aspirin and Ursofalk. I have taken nothing new in addition to this, other than the uncharacteristic amount of white wine and the curry. I have two lower lip blotches, one either side of the central "valley" and about 0.5 cm longitudinally (to length of lip) and 0.25 cm broad. And I should add I only noticed them last night before bed and after my meal and drinking.
Answered by Dr. Kakkar S. 12 hours later
Brief Answer: Possibility of FDE, Oral lichen planus Detailed Answer: Hi. Thanks for the additional information. I could keep 2 possibilities after going through your query 1)Fixed drug eruption 2)Oral lichen planus Fixed drug eruption as the name indicates occurs to a particular drug or class of drug and it produces bluish/blackish pigmented patches on mucosa commonly. Fixed drug eruption to certain foods has also been reported. On subsequent intake of the implicated drug OR food the eruption recurs at the same site(thus called FIXED ERUPTION), in addition other sites may also be affected. The implicating drug or food can usually be judged from history. Acetylsalicylic acid(Aspirin) is also one of the cause of FDE. Oral lichen planus can present as bluish/blackish pigmentatin of the oral mucosa(labial and buccal mucosa). It has various other presentations too. Its an autoimmune condition. Treatment depends on the clinical presentation. People who have severe mucosal involvement can complain of burning/irritation to spicy food. I would advice that you visit a dermatologist who would have the opportunity to examine the patches on your lip. You can discuss with your dermatologist regarding your concern keeping all these points in mind. take care
Above answer was peer-reviewed by
Follow-up: Are dark blotches on lower lip caused due to wine and Nepalese curry? 27 minutes later
Very many thanks for your help. XXXX XXXXXXX
Answered by Dr. Kakkar S. 1 hour later
Brief Answer: You are welcome Detailed Answer: Thanks for asking on XXXXXXX take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor